Jump to content
sventory

sventory: Anyone develop restless legs from Remeron?

Recommended Posts

sventory

I've been taking Remeron PRN for the past 2 years to help me sleep, very small doses, half a 7.5mb pill. Just enough to help me sleep. Probably once a week at most, except when travelling. Well a couple weeks ago I took it 4 days in a row when travelling, and then over the past few weeks noticed restless legs. The research online seems to say it can 1) cause RLS, 2) withdrawal can cause RLS, 3) it can help RLS. But evidence for each of these scenarios in actual research tests have been very limited so they aren't sure. So just curious if anyone else had this happen?

 

When I take it now, it seems to help RLS immediately that night, but then flare up the night after. Is it even possible to have withdrawal from such a small infrequent doses? I've heard Remeron withdrawal is crazy, even worse than benzos which I came off of 2 years ago and that was horrible, so really hesitant to normalize taking it, but can't deny it help my mood and sleep, though I've already noticed a slight tolerance, I don't get as much sleep as I used to when I just started it.

Share this post


Link to post
AliG

Hi Sven. Welcome to S.A. 

 

Remeron is an antidepressant and even though it has sedative qualities and is often used for inducing sleep, it really needs to be a steady state in the blood. Your PRN use has been erratic and therefore you are having a constant up and down in dose , meaning you are probably always going through withdrawal in a way. This is probably why you are having RLS. I understand how painful it can be , as I had it too and combined with insomnia, it can be quite overwhelming at times. 

We ask all our members to fill in their signature with their drug and tapering history. Please follow the directions for the link below :  Please put your withdrawal history in your signature

Once we have a little more information, we will be in a better position to help. Are you wanting to eventually taper off the Remeron? 

Ali

Share this post


Link to post
chrona

go to whole food and get 'restful legs'.   take one pill at a time and keep taking them until it goes away.   take them every night.  it will work.  it may take several bottles.  

 

Share this post


Link to post
sventory

I mean, do I need to taper off? I can stop taking it (I have not had it for 6 days now) to almost no ill-effects. The amount I've been taking is 1/4th the standard starting therapeutic dose and I take it pretty infrequently. It seems hard to believe I could be in W/D off such a small dose. I also have sleep apnea and RLS is often co morbid with that. I guess I'm just trying to figure out if this is a side effect of the pill, or if I developed RLS independently. It's hard to say. I pray from the pill, because I don't need another damn idiopathic ailment.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.